MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® CUSTOM MADE TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® CUSTOM MADE TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number HT18ES70NSZ003N
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record was reviewed and showed that this device met all manufacturing specification for product released for distribution.No issues were identified that would have impacted this event.One custom made tracheostomy tube was received for device evaluation.Visual inspection with the unaided eye did not reveal any discrepancies or anomalies.Functional testing was performed using a standard syringe to inflate the cuff with 15 ml water.The cuff slightly inflated, and a stream of water came from the cuff.Visual inspection using magnification found a small cut on the cuf, which appeared to have resulted from the device coming into contact with something sharp (i.E.Cartilage, cleaning implement, fingernail, etc.).Since this was not an out of box failure, it is unlikely that the cut occurred during the manufacturing process.The instruction for use states the following under warnings and cautions: "guard against product damage by avoiding contact with sharp edges.During reprocessing, aggressive scrubbing of the tube or use of hard bristled brushes or sharp wire mounted swabs may damage the surface of the tube".
 
Event or Problem Description
It was reported that during use of this custom made tracheostomy tube, a pin hole was observed at the cuff, and water began leaking.No adverse patient effects were reported.

Brand Name
PORTEX® BIVONA® CUSTOM MADE TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7700298
Report Number3012307300-2018-02845
Device Sequence Number1452533
Product Code JOH
UDI-Device Identifier15019517150933
UDI-Public15019517150933
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date05/11/2023
Device Catalogue NumberHT18ES70NSZ003N
Device Lot NumberDS016200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2018
Initial Report FDA Received Date07/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1